Hi all, I just stop taking paxil (30 mg a day) about 4 days ago, I have been taking this drug since 1 a year ago, I had to stop taking it cause right now Im low on budget and I maybe be able to buy another bottle of the medication in 2 or 3 more days. The thing is that I had in my medikit a bottle of prozac (fluoxetine) and a few months ago I bought a bottle of 5HTP so I started to take a capsule of 5HTP and a 20mg pill of prozac since paxil went empty. My big question is if I substitute paxil with prozac will I have the same withdrawal of paxil as I were'nt taking it, cause I'm starting to fill little zaps but don't know if is my imagination of this is real.
My advice is to NOT 'mix and match' medications without medical advice.
Even tho both are similar type drugs, it is not wise to do this on your own and you are asking for more trouble then withdrawals. It's not worth it...
If you can't wait call your doctor or go to an emergency room.
Some psychiatrists do treat Paxil withdrawal by putting someone on Prozac, because Prozac is much easier to quit taking. But quitting Paxil abruptly is not wise. Usually the shrink will only start the Prozac after tapering slowly off the Paxil most of the way. Since generic Paxil is really cheap, it's hard to see how finances could be the problem here. As for 5-HTP, you should not take this and Prozac and Paxil and any ssri. And 5-HTP isn't the best remedy for withdrawal; it can actually make it more intense, since it's adding serotonin production to a system that's trying to reorient itself to the natural production of serotonin instead of the synthetic reusing of old serotonin. This is something you should definitely not be doing yourself. Go back on the Paxil -- it's only four bucks at Wal-Mart, and if you intend to go back on it anyway and not stop it, just go back on it. With insurance, it's only about seven bucks.
SHUT UP!!!!! you can buy Paxil in the local Walmart!!!!!! OMG, over here in England you would never see that stuff on the supermarket shelves, that just seems like madness to me. These drugs are black box and should only be given under a prescription, or have i totally read this wrong?
Well, here you can buy it in Walmart too but is not 40 bucks, is like 13 bucks or so for 7 pills, I will get back to it for sure since my doctor told me that I have to take it like FOREVER but I only had that question. In the mean time I get the money to buy it, cause I spend a lot of money in meds as I'm an Hypertensive too, and also support my family and else, sometimes I have to wait for some days until I can buy it. So my main question was that. Is it convenient to use prozac in the mean to delay any withdrawal effects?
It's not on the shelf, Jules, Walmart here sells prescription drugs. They have this come-on to get people in the stores where they sell many generics for $4. I just assumed paroxetine would be one of them since it's been around so long. But you do need a prescription! (I only know this from reading about it; I have to confess to never actually having been in a Walmart).
ohh ok, thought id got that wrong, here if you pay for your prescriptions its a fixed price per item, something like £7.00 so you could have simple eye drops that retail at £3.00 or a expensive item of £30.00, but if you pay for your prescription you pay £7.00..... good if its expensive but a total rip off if its a cheap item.
I think Englands answer to Walmart is a store called Superdrug, anything cosmetic or medical you can buy there.
I have been taking Paxil 20mg for 6 years this past week my Dr switch me to Prozac without tapering me off the Paxil the Dr said it should be fine because both medicines are from the same family well haven't had paxil in 5 days and have been taking the Prozac for 4 days and my head feels alful am I having withdrawals?
You should start a new thread, this is years old. I just happened to see it. My view is, Paxil, being the most difficult of all these drugs to stop taking for many people, should be tapered off of as slowly as you need to before starting a new med. No med is really in the same class as Paxil (or Effexor); they're just really strong in their affinity to neurotransmitter receptors for some reason and very hard to stop taking. So to be safe, just switching is not the safest course. How do you know which is a withdrawal effect and which is a side effect of the new drug, for one thing, and since no two drugs target the same receptors in the same way, there really is no one to one substitution. Now, some will do this fine, but some will also quit a drug cold turkey and do fine, but why risk it? Is your doc a psychiatrist? If not, you probably need to get one, as this one doesn't respect the Paxil. I can't say for sure if your head problem is withdrawal or from the new drug -- how could anyone know? -- but if that's the only problem you're having and will have, consider yourself in a bed of roses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.